Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jul 9, 2021, 7:02 AM CDT for 5 counties in Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 7:02 AM CDT (12:02 UTC)
- Expired
- Jul 9, 2021, 7:45 AM CDT
- In force
- 43 min
- Issued by
- NWS Nashville, TN
Counties Cumberland County, TN, DeKalb County, TN, Van Buren County, TN, Warren County, TN, White County, TN
The radar
The Northeast Alabama radar (KHTX), 124 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1159 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
952
WWUS84 KOHX 091202
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
702 AM CDT Fri Jul 9 2021
TNZ032-063>066-078-080-091245-
Putnam TN-Cannon TN-Cumberland TN-Van Buren TN-De Kalb TN-Warren TN-
White TN-
702 AM CDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...SOUTHERN DE KALB...
VAN BUREN...WARREN...WHITE...SOUTH CENTRAL PUTNAM AND NORTHEASTERN
CANNON COUNTIES UNTIL 745 AM CDT...
At 701 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles west of Crossville to near Smithville.
Movement was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
McMinnville, Crossville, Sparta, Smithville, Spencer, Fairfield
Glade, Crab Orchard, Pleasant Hill, Doyle, Hamptons Crossroads,
Cumberland Mountain State Park, Bakers Crossroads, Virgin Falls State
Natural Area, Burgess Falls State Park, Rock Island State Park, Lake
Tansi, Fall Creek Falls State Park and Indian Rock Lake.
This includes Interstate 40 between mile markers 315 and 340.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3583 8477 3576 8492 3575 8502 3577 8504
3576 8526 3572 8527 3557 8542 3553 8557
3552 8579 3595 8600 3606 8558 3600 8473
3591 8468
TIME...MOT...LOC 1201Z 284DEG 28KT 3591 8522 3596 8587
$$
BarnwellWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 9, 6:23 AM CDT, 39 minutes earlier.
Area forecast discussion, Jul 9, 6:23 AM CDT, 39 minutes before
Area Forecast Discussion National Weather Service Nashville TN 623 AM CDT Fri Jul 9 2021 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... Ongoing overnight storms are continuing east ushered along by the upper shortwave. We'll likely see some scattered activity continue through daybreak, but then for most of the daylight hours the best chances of showers and storms will be contained to the south and eastern portion of our area. Temperatures will be in the mid 80s to around 90 degrees again this afternoon. Tonight will bring another round of showers and possibly strong storms as another developing shortwave upstream encourages storm development across Missouri, Indiana, and Kentucky. It's uncertain whether this complex will push into Middle Tennessee or stay mostly to our north, but have kept precip chances high for areas north of I-40 with the expectation that at least some strong storms persist into our area. The main time frame will be from around midnight Friday night to sunrise on Saturday. Strong winds and heavy downpours will be the main threats. Some isolated to scattered storms could continue throughout the day on Saturday, but the next best chance for widespread precip looks to be on Sunday and Monday. The previously mentioned developing wave will deepen into an upper low that is forecast to spin over the Midwest from Saturday into Monday night. This should pull deep gulf moisture into the southeast and keep scattered to widespread shower and storm chances for Middle Tennessee through Tuesday. As this low is expected to exit north over the Great Lakes, it doesn't appear to gift us with any type of frontal passage or relief from the hot humid airmass that it will pull into our area. So we'll continue to see mainly diurnal storms through at least midweek next week. This doesn't mean the whole week will be a washout. In fact, there will likely be more sun than rain most days, but for the entirety of the forecast stay weather aware if you have outdoor activities planned. Typical summertime storms are almost always capable of producing gusty winds, heavy downpours, and plenty of cloud to ground lightning. && .AVIATION... 12Z TAF DISCUSSION. VFR conditions are expected at BNA/MQY/CKV this TAF period with VCSH and -TSRA with possible MVFR conditions late this afternoon into early evening. At CSV, MVFR conditions with -SHRA/VCTS will affect the airport this morning with VFR conditions this afternoon before more VCSH and possible -TSRA later today. Light west to northwest winds are anticipated today with light south or calm winds tonight. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......11 AVIATION........Shamburger
Hazardous weather outlook, Jul 9, 5:11 AM CDT, 1 hour 51 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 511 AM CDT Fri Jul 9 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-101015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 511 AM CDT Fri Jul 9 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A few strong to isolated severe storms are possible late Saturday. Gusty winds and heavy downpours can be expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 11
In the hours before
Special weather statement, Jul 9, 7:02 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
702 AM CDT Fri Jul 9 2021
TNZ032-063>066-078-080-091245-
Putnam TN-Cannon TN-Cumberland TN-Van Buren TN-De Kalb TN-Warren TN-
White TN-
702 AM CDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...SOUTHERN DE KALB...
VAN BUREN...WARREN...WHITE...SOUTH CENTRAL PUTNAM AND NORTHEASTERN
CANNON COUNTIES UNTIL 745 AM CDT...
At 701 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles west of Crossville to near Smithville.
Movement was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
McMinnville, Crossville, Sparta, Smithville, Spencer, Fairfield
Glade, Crab Orchard, Pleasant Hill, Doyle, Hamptons Crossroads,
Cumberland Mountain State Park, Bakers Crossroads, Virgin Falls State
Natural Area, Burgess Falls State Park, Rock Island State Park, Lake
Tansi, Fall Creek Falls State Park and Indian Rock Lake.
This includes Interstate 40 between mile markers 315 and 340.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3583 8477 3576 8492 3575 8502 3577 8504
3576 8526 3572 8527 3557 8542 3553 8557
3552 8579 3595 8600 3606 8558 3600 8473
3591 8468
TIME...MOT...LOC 1201Z 284DEG 28KT 3591 8522 3596 8587
BarnwellThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:48 PM CDT | Special Weather Statement | OHX | Rutherford | 27 min |
| Jul 8, 11:34 PM CDT | Special Weather Statement | OHX | Hickman | 41 min |
| Jul 9, 12:38 AM CDT | Special Weather Statement | OHX | Houston | 37 min |
| Jul 9, 12:47 AM CDT | Special Weather Statement | OHX | Maury | 28 min |
| Jul 9, 8:05 AM CDT | Special Weather Statement | OHX | Wayne | 55 min |
| Jul 9, 9:16 AM CDT | Special Weather Statement | OHX | Lawrence | 44 min |
| Jul 9, 9:43 AM CDT | Special Weather Statement | OHX | Giles | 47 min |
| Jul 9, 10:09 AM CDT | Areal Flood Advisory | OHX | Lawrence, Wayne | 3 hr |
| Jul 9, 10:17 AM CDT | Special Weather Statement | OHX | Lawrence | 43 min |
| Jul 9, 10:22 AM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 113 min |
| Jul 9, 2:45 PM CDT | Areal Flood Advisory | OHX | Hickman, Lewis, Perry | 2 hr |
| Jul 9, 3:00 PM CDT | Special Weather Statement | OHX | Marshall | 30 min |
| Jul 9, 3:24 PM CDT | Special Weather Statement | OHX | Marshall | 36 min |
| Jul 9, 3:47 PM CDT | Areal Flood Advisory | OHX | Maury | 118 min |
| Jul 9, 4:03 PM CDT | Special Weather Statement | OHX | Marshall | 42 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.